Faulty NHS T3 - a round-up

I am ill, again, and am now certain it's due to weak T3 tablets - the things I have wrong with me I only ever get when I'm under-medicated. Consequently, I was very interested to read the the post started by Heathermr concerning weak T3 tablets from a a particular batch and other people also spoke of different batches. As that thread was getting a bit long I thought I'd start a new one with the batches users here, on other forums and I have found are weak.

Like lots of others, I have had problems with the last three batches: 83200, 83201, 83202.

Also like others, I've had pills with an urgent 'use immediately' warning because of the date. None of the batches have had long dates on them and apart from the above, the longest life I had was 4 months.

I am going to complete a yellow card for each batch, talk to my pharmacy and write to MP directly; MP shouldn't be fobbing us off - and the NHS - with expensive rubbish. If MP get bombarded with complaints, perhaps it might help...? (we can dream..!)

I have completed the yellow cards under 'defective' and emailed MP; I#ll let you know what I hear.

Last edited by

12 Replies

oldestnewest
  • I don't take NHS T3 (I'm experimenting with a bit of Unipharma I bought myself at the moment) but do know about the very high cost of the NHS T3 and the reluctance of GPs to prescribe it due to the cost. I wonder if, because of the cost issue, not much is being prescribed and whatever stock there was/is is just not getting used up very quickly so whenever a prescription is filled it has to be with this old stock. Too much supply and not enough demand sort of thing. Does that make sense?

    The Levo I have has 09/2015 manufacture date and 09/2017 as use by date and I've had them about a month and that seems to be fairly typical with my Levo. One would imagine/hope that T3 would be similar but it appears not.

    I haven't seen the other thread but wonder if anyone has discussed the problem with the pharmacist or GP and what was said?

    I use reliever inhalers occasionally and needed to recently, I hadn't used it for a while and it was out of date my a month. I asked the pharmacist if I could still use it, he said it won't do any harm but probably wouldn't be as effective. I imagine this is the same with the old batches of T3 you mention.

  • I hope you are lucky in complaining as the company usually are able to wriggle out of any retribution by the authorities. In that the comment eventually comes back as 'consistent hormones' or something to that statement. Doesn't matter if the fillers/binders have been altered in some way.

  • Tracer, are you taking T3 only? I'm taking T4+T3 and I've been fine on #83200 and #83201 which I'm currently taking.

  • Thanks everyone for your comments, as I said, I'm not alone in finding I'm very hypoT and so hence why I've reported it - I just assumed it was me. In previous years I've yellow carded the odd batch, had them replaced and regained my former level of health. I know MP have been in trouble over the years with erratic quality.

    Clutter, I take T3 only (prescribed by doctor, not self-medicating). I'm glad you're finding the batches good for you; I wonder if the T4 is picking up any loss??

  • Tracer, I imagine I will be less susceptible to feeling potency variations than someone taking T3 only but inbetween #83200 and #83201 I was taking another batch and haven't felt any difference.

  • Hi, I was only recently prescribed T3 batch no 83202. I have no other experience of it to compare with. I am on Thyroxine 50mcg since September last year and only 25 mcg prior to that. (through lack of knowledge by me and no interest from GP's). I only started on 5 mcg ( told to take 10mcg but wanted to gradually introduce) and only took it for 3 days. I felt ill from day 2 and day 3 worse. GP said to stop taking it then. I was prescribed this at my request from an Endo appointment I had to fight to get. I have gut issues anyway and sensitive to loads of stuff so again not sure what kicked it off. I have another prescription from my GP for some more , because I told her it may be a bad batch? I want to get started on T3 and have yet to take the prescription to the chemist.

    The last one had a use by date for May 22nd 2016.

    Also letter from Endo saying to stop taking it, my GP contacted him to see if he could prescribe something else..

    I am unsure what to do when handing it in? Can I specify that I don't want these batch number do you know please?

    It is awkward because I have no comparisons for it

    Thank you x

  • Just to update folks :

    I did yellow card the batches and emailed directly Mercury Pharma.  I got a response from DMRC (yellow card org) quite quickly and asking me if I had any batches left and if they could inform the manufacturer.

    Today I've received an email from Mercury asking for some of the batches to be sent to them for investigation, which I will do.  [batches 83200, 83201, 83202]

    So, it looks like yellow carding suspect batches is worth doing so if anyone has considered doing so and hasn't bothered, do report them. 

    BTW - my current batch is 83592 and almost as soon as I took them I felt better and reduced my dose, which I'd raised with the faulty batches.

  • Hello, would anyone mind telling me how they're doing on 83592? I've been taking this one for about 3 weeks and started feeling off a week after starting it, but not sure if it's related or not. Tracer - are you still ok on it?

    Thank you x

  • Hi,

    Yes, I'm still good on it so sorry you're not feeling well.  (I'm still waiting to hear from MP about the two batches I sent them).

    Hope you improve soon

  • Thank you for your reply, it's really helpful to know that others are ok on it, so perhaps it's something else going on with me.  It's quite bad that we should even be wondering if it's our medication making us feel off!  I'd be interested to know if you do get a response, and if so what they say.

  • Hello, many year's ago I had very bad experience with nhs t3, after taking the usual dose I thought I was having a stroke. On the right side of my face it went numb and I couldn't remember where I was or what I was doing my brain felt scrambled and my right arm went numb. I'd been having a few strange episodes before this scary episode. I was terrified and my 14 year old got me a taxi to drs who had convinced him to bring me the surgery as it was quicker. He said i wasn't having a stroke thank God. But from that day I wouldn't touch nhs t3.

    I take my own sourced t3 now and I'm brilliant.

  • How scary and so sorry to hear your story, but so pleased to hear you are now well on another source :)

    I too am on another source (Uni Pharma) and am doing well on it and actually taking a smaller dose too. I always found the NHS one very 'peaky' but this was not so for the Grossman one [how sad that's no longer available] nor my current one, clearly, the fillers really do matter too

You may also like...